Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 454, NWS Blacksburg, VA

July 25, 2011Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 25, 2011, 4:50 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2011, 4:50 PM EDT (20:50 UTC)
Expired
Jul 25, 2011, 5:45 PM EDT
In force
55 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Charlotte County, VA, Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:56 PM EDTTSTM WND DMG2 Wnw Hitesburg, VATREES DOWN ON POWERLINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WUUS51 KRNK 252050
SVRRNK
VAC037-083-252145-
/O.NEW.KRNK.SV.W.0454.110725T2050Z-110725T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 545 PM EDT.

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR VIRGILINA...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLUSTER SPRINGS...
  VIRGILINA...
  HITESBURG...
  STAUNTON RIVER STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3666 7862 3669 7865 3669 7867 3665 7870
      3661 7870 3654 7873 3654 7896 3669 7896
      3682 7855 3681 7855 3670 7864 3668 7862
      3665 7856 3663 7855
TIME...MOT...LOC 2050Z 268DEG 10KT 3659 7882

$$

KK
2 follow-up statements
977 
WWUS51 KRNK 252110
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 PM EDT MON JUL 25 2011

VAC037-083-252145-
/O.CON.KRNK.SV.W.0454.000000T0000Z-110725T2145Z/
HALIFAX VA-CHARLOTTE VA-
510 PM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN HALIFAX AND SOUTHERN CHARLOTTE COUNTIES...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR VIRGILINA...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  VIRGILINA...
  HITESBURG...
  STAUNTON RIVER STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3666 7862 3669 7865 3669 7867 3665 7870
      3661 7870 3654 7873 3654 7891 3670 7891
      3682 7855 3681 7855 3670 7864 3668 7862
      3665 7856 3663 7855
TIME...MOT...LOC 2110Z 268DEG 10KT 3659 7875

$$

KK
800 
WWUS51 KRNK 252137
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT MON JUL 25 2011

VAC037-083-252147-
/O.EXP.KRNK.SV.W.0454.000000T0000Z-110725T2145Z/
HALIFAX VA-CHARLOTTE VA-
537 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX AND
SOUTHERN CHARLOTTE COUNTIES EXPIRES AT 545 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3666 7862 3669 7865 3669 7867 3665 7870
      3661 7870 3654 7873 3654 7891 3670 7891
      3682 7855 3681 7855 3670 7864 3668 7862
      3665 7856 3663 7855
TIME...MOT...LOC 2137Z 268DEG 10KT 3659 7866

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:21 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 25, 4:21 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT MON JUL 25 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE EVENING
MONDAY AS A COLD FRONT APPROACHES OUR REGION. THIS FRONT WILL
BRING COOLER AND DRIER AIR INTO OUR AREA FOR TUESDAY...WITH ONLY
SPOTTY SHOWER AND THUNDERSTORM ACTIVITY EXPECTED IN NORTHERN NORTH
CAROLINA DURING THE AFTERNOON AND EVENING.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
RADAR CONTINUES TO INDICATE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE REGION THIS AFTERNOON. WHILE THIS ACTIVITY HAS BEEN
SPOTTY IN NATURE...HAVING BEEN RECEIVING SEVERAL REPORTS OF
PROLONGED PERIODS OF HEAVY RAINFALL DUE TO THE COMBINATION OF A
VERY MOIST ATMOSPHERE...AND SLOW MOVEMENT/TRAINING OF THESE
THUNDERSTORMS. WHILE THIS ACTIVITY WILL DIMINISH LATE THIS EVENING
WITH THE LOSS OF DAYTIME HEATING...WILL STILL CONTINUE TO SEE SOME
SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF AN APPROACHING COLD
FRONT.

THE COLD FRONT WILL MOVE THROUGH OUR REGION DURING THE EARLY HOURS
OF TUESDAY...CLEARING MOST OF THE RAINFALL OUT. RESIDUAL CLOUD
COVER ACROSS THE REGION WILL BE THE WILD CARD THIS EVENING...WHERE
IF CLOUD COVER REMAINS GREATER THAN EXPECTED...OVERNIGHT TEMPERATURES
WILL REMAIN WARMER THAN WE HAVE FORECAST FOR THE AFTERNOON
PACKAGE.

BY TUESDAY AFTERNOON...THE COLD FRONT WILL SINK INTO NORTHERN
NORTH CAROLINA. THE DOME OF HIGH PRESSURE BEHIND THE COLD FRONT
APPEARS TO BE SOMEWHAT SHALLOW AND WEAK OVER OUR REGION...AND MAY
STILL SEE TEMPERATURES REACH THE LOWER 90S ACROSS THE NORTH
CAROLINA PIEDMONT AND SOUTH SIDE VIRGINIA.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL BE THE DOMINANT FEATURE ACROSS OUR REGION FROM
TUESDAY NIGHT THROUGH EARLY THURSDAY...RESULTING IN MOSTLY CLEAR
SKIES ACROSS OUR AREA. WITH WET SOIL CONDITIONS FROM RECENT
RAINFALL...IN ADDITION TO LIGHT WIND SPEEDS...WILL BE EXPECTING
PATCHY DENSE FOG TO DEVELOP TUESDAY AND WEDNESDAY NIGHTS...WITH
BEST CHANCES FOR FOG FOUND IN THE RIVER VALLEYS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO MAKE A RETURN ON
THURSDAY AFTERNOON...PRIMARILY IN THE NORTH CAROLINA MOUNTAINS AND
THE MOUNTAIN EMPIRE REGION...AS HIGH PRESSURE SLIDES TO THE
EAST...AND AN INDUCED TROUGH DEVELOPS ALONG THE BLUE RIDGE.
TEMPERATURES WILL BE ON THE RISE ONCE AGAIN AS AN UPPER LEVEL
RIDGE BEGINS TO BUILD EASTWARD INTO OUR REGION FROM THE GREAT
PLAINS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE UPPER LEVEL RIDGE CONTINUES TO BUILD INTO OUR REGION ON EARLY
FRIDAY. WITH ATLANTIC MOISTURE RETURNING INTO OUR REGION AS HIGH
PRESSURE SLIDES EASTWARD...COMBINED WITH THE HEAT...HEAT INDEX
VALUES WILL BE PUSHING THE LOW 100S ON FRIDAY AND SATURDAY ACROSS
SOUTHSIDE VIRGINIA...AND WE MAY SEE A RETURN TO HEAT ADVISORY
CONDITIONS EAST OF LYNCHBURG AND DANVILLE. SHOWERS AND
THUNDERSTORMS WILL BECOME SCATTERED ALONG THE BLUE RIDGE ON
FRIDAY...AND ACROSS THE ENTIRE REGION ON SATURDAY...AS OUR NEXT
COLD FRONT ENTERS THE NORTHERN PART OF OUR REGION ON SATURDAY
EVENING. THE PASSAGE OF THIS COLD FRONT BY SUNDAY AFTERNOON WILL
BRING COOLER WEATHER BACK INTO OUR AREA...WITH TEMPERATURES
EXPECTED TO BE NEAR TO SLIGHTLY ABOVE NORMAL HEADING INTO THE
EARLY PART OF THE NEXT WORKWEEK.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
NUMEROUS SHOWERS AND SCT TSTMS HAVE DEVELOPED ALONG AND WEST OF THE
BLUE RIDGE IN SW VA AND NW NC. THESE WILL BE SPREADING EASTWARD
THROUGH THE AFTERNOON...AND SOME OF THE STORMS MAY BECOME
STRONG...WITH DAMAGING WINDS. ALL OF THE STORMS WILL BRING VERY
HEAVY RAINFALL...AND ANY OF THE TAF SITES MAY BE AFFECTED. FOR
THIS REASON...I HAVE KEPT VCNTY TSTMS IN ALL TAFS...AND ADDED
TEMPO PERIODS WHEN THERE IS THE BEST CHCS OF STORMS. ACTIVITY
SHOULD TAPER OFF IN THE LATE AFTERNOON MTNS...TO MID EVENING
PIEDMONT. ONCE THE SHOWERS/STORMS EXIT EAST OF THE AREA...THEN
DRIER AIR ALOFT WILL BE MOVG IN AND THIS ALONG WITH MOIST GROUND
FROM THE RAINFALL WILL PROMOTE THE DEVELOPMENT OF FOG/STRATUS.
HIGH CONFIDENCE OF MVFR CONDITIONS ALL SITES. MODERATE CONFIDENCE
OF IFR CONDITIONS ALL SITES WEST OF THE BLUE RIDGE...LOWER
CONFIDENCE FURTHER EAST. FOG/STRATUS WILL BE SLOW TO LIFT TUESDAY
MORNING...WITH A LIGHT NORTH WIND. HOWEVER...ALL SITES SHOULD BE
VFR BY 16Z/NOON.

DRIER AIR WILL BE IN THE AREA INTO WEDNESDAY SO VFR WILL BE THE
RULE...EXCEPT FOR POTENTIAL LATE NIGHT FOG AT LWB/BCB. BY THE END
OF THE WEEK...THE UPPER RIDGE BUILDS BACK IN AND HUMIDITY
INCREASES ALONG WITH A BETTER THREAT OF FOG AT NIGHT WITH ISOLATED
STORMS IN THE AFTN/EVE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/WP
NEAR TERM...JJ/WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...JJ/WP
Hazardous weather outlook, Jul 25, 3:32 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT MON JUL 25 2011

NCZ001>004-018>020-VAZ007-009>020-022>024-032>034-043-WVZ042>045-
261945-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
332 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS AHEAD OF A COLD FRONT COULD
PRODUCE LOCALLY VERY HEAVY RAINFALL...ALONG WITH DAMAGING WINDS
THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ035-044>047-058-059-261945-
ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
332 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS AHEAD OF A COLD FRONT COULD
PRODUCE LOCALLY VERY HEAVY RAINFALL...ALONG WITH DAMAGING WINDS
THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TEMPERATURES ARE EXPECTED TO REACH THE MID AND UPPER 90S ON FRIDAY
AND SATURDAY AS AN UPPER LEVEL RIDGE BUILDS ACROSS OUR REGION FROM
THE WEST. HEAT INDICES ACROSS THE EASTERN PORTION OF THE FORECAST
REGION MAY APPROACH 105 DEGREES FOR A FEW HOURS DURING THE
AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 3:20 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT MON JUL 25 2011

VAZ047-252015-
BUCKINGHAM VA-
320 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...

AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
DILLWYN...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ANDERSONVILLE AROUND 335 PM...BUCKINGHAM
AROUND 340 PM...DILLWYN AROUND 410 PM AND GOLD HILL AROUND 415 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3762 7825 3740 7842 3747 7872 3750 7876
      3764 7875 3764 7872 3765 7871 3768 7825

KK
Local storm report, Jul 25, 3:48 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     LIGHTNING        1 NE MABRY MILL         36.77N 80.39W
07/25/2011                   PATRICK            VA   TRAINED SPOTTER

            LIGHTNING STRUCK TWO TREES NEAR THE SPOTTERS HOUSE AND
            ONE OF THEM DAMAGED A HEAT PUMP

&&

PW
Local storm report, Jul 25, 4:00 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     FLASH FLOOD      ROCKY MOUNT             37.00N 79.88W
07/25/2011                   FRANKLIN           VA   911 CALL CENTER

            MAJOR FLOODING WITH 3 FEET OF WATER OVER MOST PARTS OF
            THE TOWN...AND THE GOVERNMENT CENTER IN TOWN IS FLOODED

&&

PW
Local storm report, Jul 25, 4:18 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     LIGHTNING        3 SSE ROCKY MOUNT       36.96N 79.87W
07/25/2011                   FRANKLIN           VA   LAW ENFORCEMENT

            LIGHTNING STRUCK A HOUSE AND IS ON FIRE ON LILAC LANE

&&

PW
Special weather statement, Jul 25, 4:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT MON JUL 25 2011

VAZ044-058-059-252115-
CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA-
422 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE...HALIFAX AND
PITTSYLVANIA COUNTIES...

AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MT AIRY...
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR JAVA AROUND 430 PM...CODY AROUND 445 PM...
LEDA AROUND 455 PM...INGRAM AROUND 500 PM AND CRYSTAL HILL AROUND 515
PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3688 7849 3670 7864 3666 7858 3664 7858
      3669 7867 3656 7873 3685 7943 3708 7928
      3707 7920 3706 7919 3707 7918 3706 7908
      3703 7901 3705 7898 3703 7893 3704 7890
      3699 7846

KK
Special weather statement, Jul 25, 4:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT MON JUL 25 2011

VAZ045-046-059-252145-
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-
439 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...CAMPBELL AND
CHARLOTTE COUNTIES...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BROOKNEAL...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR HAT CREEK AROUND 445 PM...MIKE...AND SPRING
MILLS AROUND 450 PM...WREN...ASPEN...AND SPOUT SPRING AROUND 500
PM...RED HOUSE AROUND 515 PM...PHENIX...AND APPOMATTOX AROUND 520 PM
AND EVERGREEN AROUND 525 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3700 7846 3705 7907 3733 7913 3738 7859
      3734 7859 3727 7867 3720 7869 3720 7864
      3717 7863 3715 7859 3715 7853 3709 7848
      3708 7844

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:12 PM EDTSpecial Weather StatementRNKCity of Radford48 min
Jul 25, 2:38 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick67 min
Jul 25, 2:42 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem63 min
Jul 25, 2:57 PM EDTSpecial Weather StatementRNKCharlotte63 min
Jul 25, 2:58 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania62 min
Jul 25, 3:20 PM EDTSpecial Weather StatementRNKBuckingham55 min
Jul 25, 3:31 PM EDTFlash Flood WarningRNKFranklin4 hr
Jul 25, 3:44 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham61 min
Jul 25, 4:22 PM EDTSpecial Weather StatementRNKCharlotte, Halifax53 min
Jul 25, 4:39 PM EDTSpecial Weather StatementRNKCampbell66 min
Jul 25, 4:46 PM EDTFlash Flood WarningRNKCampbell, Charlotte, Halifax4 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.